MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the right radial artery.The 70% stenosed target lesion was located in the non-tortuous proximal left anterior descending artery.After a 5f 3.75 nonbsc guide catheter was engaged over a nonbsc guide wire, a 2.75 x 16mm synergy stent was advanced to treat the lesion.However, when the length of the guide was imaged, it was noted that the stent delivery system had detached at the bisegmented portion of the catheter and the hypotube.The stent was subsequently removed via the guide catheter and wire.The devices was removed completely and the procedure was completed with a nonbsc stent.No patient complications no injuries were reported.Synergy ii us mr was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and met specification.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found a hypotube break 638 mm distal from distal edge of strain relief, the distal portion of the hypotube was not returned for analysis.A visual and tactile examination of the outer and inner lumen and mid-shaft section found a shaft extrusion break 68 mm proximal from distal edge of device tip (11mm proximal from bi-component bond), the proximal portion of the extrusion and mid-shaft not were returned for analysis.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7934281
Report Number2134265-2018-61580
Device Sequence Number1499862
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public08714729840107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2018
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0021448269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR